Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 19, 2004, 5:29 PM EDT for Bradford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 5:29 PM EDT (21:29 UTC)
- Expired
- Jul 19, 2004, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 55 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 192130
FFWBGM
PAC015-192330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
529 PM EDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA
* UNTIL 730 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN BRADFORD COUNTY. RADAR ESTIMATED RAINFALL OF
NEARLY 1.5 INCHES HAS FALLEN SINCE 430 PM. ADDITIONAL HEAVY RAIN
IS EXPECTED THROUGH AT LEAST 6 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYSOX...
WINDHAM...WETONA...WARREN CENTER...ULSTER...TROY...TOWANDA...
SPRINGFIELD...SOUTH WAVERLY...SOUTH BRANCH...SAYRE...ROME...
RIDGEBURY...NORTH TOWANDA...NEW ALBANY...MONROETON...MILAN...
LITCHFIELD...LE ROY...GROVER...FRANKLINDALE...EAST SMITHFIELD...
CANTON...BURLINGTON AND ATHENS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.
LAT...LON 4198 7613 4157 7643 4160 7689 4199 7677
4200 7639
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:45 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 19, 2:45 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT MON JUL 19 2004 .SHORT TERM (TONIGHT-WEDNESDAY)... SCATTERED SHOWERS AND THUNDERSTORMS INCREASED IN COVERAGE AS EXPECTED WITH THE 500 MB LOW PIVOTING ACROSS UPSTATE NEW YORK THIS AFTN. BREAKS IN CLD COVER ALLOWING FOR SOME HEATING AND INCREASING INSTABILITY. BOTH THE ETA AND GFS SHOW THAT THIS ACTIVITY WILL CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AS THE 500 MB TROUGH AXIS MOVES EAST OF THE FORECAST AREA. WILL KEEP CHC POPS IN FOR THE EVENING AND DRY AFTER MIDNIGHT. WITH THE RESIDUAL MOISTURE IN PLACE, DEWPOINTS IN THE LOWER 60S OVERNIGHT AND SOME CLEARING OVERNIGHT, EXPECT FOG TO DEVELOP ACROSS MUCH OF THE AREA. TUESDAY...ANOTHER WAVE DROPS SE THROUGH THE NW FLOW ACCOMPANIED BY WEAK SFC FRONT. WILL KEEP CHC FOR SHRA/TSRA WITH TIMING CONFINED MAINLY TO THE AFTN INTO THE EVENING HOURS ONCE AGAIN WITH A DRY OVERNIGHT. WEDNESDAY...COULD IT BE? LOOKS LIKE A DRY DAY IN STORE ACROSS THE REGION. MODELS IN AGREEMENT ON NUDGING UPPER RIDGE INTO THE NORTHEAST WHILE UPPER TROUGH AND WAVE EXIT INTO NEW ENGLAND. 850 TEMPS WARM TO +16C ...SO TEMPS IN LINE WITH MID 80S WITH LOW 80S COOLER SPOTS IN THE WESTERN CATSKILLS LOOK GOOD. && .LONG TERM (WED NITE - MON)... MED RANGE MDLS AGREE THAT UPR RIDGE IN THE WEST WILL WEAKEN JUST ENOUGH TO ALLOW TROF IN EAST TO WEAKEN AS WELL...TURNING FLOW A BIT MORE TO THE WEST ALOFT. THIS WILL BE ENOUGH TO SHOVE A FRONTAL SYSTEM THRU THE AREA THURS NITE AND FRIDAY...WITH A COOLER AND DRIER POLAR AIRMASS FOR THE WEEKEND WHICH SHOULD BRING SUNSHINE...BUT SLIGHTLY BELOW NORMAL TEMPS. HEIGHTS RISE AGAIN IN THE WEST LATE IN THE PERIOD WITH TROF AGAIN DIGGING INTO GTLKS REGION...SENDING US BACK INTO A RETURN OF MOISTURE...INSTABILITY AND SHOWERS FOR MONDAY. && .AVIATION... AXIS OF CONVECTION OVER WNY SUPPORTED BY CONVG LLVL FLOW AND UPR VORT MAX WILL GRDLY DVLP EWD DURG 18Z-21Z TIME FRAME AS UPR LOW OPENS SLIGHTLY AND LIFTS NEWD INTO INCRGLY UNSTABLE AIR. FOUR HR TEMPO LIMIT FORCED AN END TO TSRA PSBLTY IN TAF AROUND 00Z. XPCT MOST ACTIVITY SHUD BE WANING AT THAT TIME ANYWAY...SO DID NOT INCLUDE ANOTHER GROUP. SYR-UCA COULD LINGER CONV POTENTIAL UNTIL 02-03Z AND WL BE MONITORED. CU/STRATOCU FAVORED TO DISSIPATE TONIGHT WITH SLGHT DRYING ALOFT BEHIND TROF...BUT A HI BKN CI/AC DECK WL ADVANCE EWD AHEAD OF NEXT TROF. AMPLE LLVL MOISTURE REMAINS IN PLACE...AND UPS TECHNIQUE FAVORS FOG OVER STRATUS. WL THEREFORE HIT MOST LOCATIONS WITH IFR-LIFR FOG 08Z-12Z WITH DISSIPATION INTO A SCT-BKN MULTI LYR CU DECK ABOUT 13-14Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. && SHORT TERM...JML AVIATION...JAB LONG TERM...JAB
Hazardous weather outlook, Jul 19, 3:00 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EDT MON JUL 19 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 300 AM EDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ONCE AGAIN...THUNDERSTORMS WILL CAPABALE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING...PARTICULARLY IN AREAS THAT HAVE RECEIVED SIGNIFICANT RAINFALL IN THE PAST FEW FEW DAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT RAIN SPOTTERS ARE ASKED TO CALL IN RAINFALL AMOUNTS. MJC
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.